I'm seventeen and have shown signs of Bipolar Disorder for the past five years or so. My family is not exactly well-off, so getting a therapist and an official diagnosis will have to wait. The thing is, whether I'm up or down, I get insanely violent intrusive thoughts. Some are directed towards myself--without any suicidal feelings. I get sudden daydreams of hacking myself to bits, jumping in front of trucks, hanging myself, etc. More often, though, it's directed at other people. In the hallway at school, I get sudden mental images of slamming a hatchet into a student's neck. At work, it's beating people's heads into the till. There's drownings, hit-and-runs, shootings, stabbings, arson... I feel like a monster. What can I do?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.